Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 150, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 22, 2000, 6:23 PM CDT for Hancock County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 22, 2000, 6:23 PM CDT (23:23 UTC)
- Expired
- Jul 22, 2000, 7:00 PM CDT
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hancock County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2327 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099 WUUS54 KLIX 222323 SVRNEW MSC045-230000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 623 PM CDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...BAY ST. LOUIS...DIAMONDHEAD... WAVELAND * UNTIL 700 PM CDT * AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER KILN...OR ABOUT 7 MILES WEST OF DIAMONDHEAD...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHWEST OF DIAMONDHEAD AT 630 PM CDT OVER WAVELAND...5 MILES SOUTHWEST OF BAY ST. LOUIS AT 640 PM CDT THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS. LAT...LON 3050 8945 3040 8963 2986 8927 3001 8901
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:25 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 22, 2:25 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 225 PM CDT SAT JUL 22 2000 MODELS ARE IN GENERAL AGREEMENT IN HANDLING THE QUASI-STATIONARY LOW LEVEL BOUNDARY IN PERSISTENCE THROUGH 48 HOURS AND BEYOND. DEEPENING AMPLIFICATION OF RETROGRADING TROUGH AT H50 WILL INCREASE INSTABILITY WITH COLD AIR ADVECTION...SHORT-WAVE PROGRESSIONS AND VORTICITY ADVECTION TRENDS THROUGH TUESDAY. WILL BE GOING FAIRLY CLOSE TO AVN WHICH IS A COMPROMISE OF THE OTHER MODELS AND CLOSER TO SHORT-TERM TRENDS. IN THE SHORT TERM...BELIEVE THE CONVECTION WILL BREAK OUT IN WIDESPREAD COVERAGE GENERALLY FROM KMCB-KHUM EASTWARD. AS A RESULT WILL HANDLE WITH A REMAINDER OF THIS AFTERNOON GROUPING TO ADDRESS CONVECTIVE TRENDS AND SEVERITY. THEREAFTER...TEND TO COMPROMISE ON MODEL AND CONTINUITY TEMPS AND POPS. IN THE EXTENDED...REMARKABLY DIFFERENT PATTERN FROM TYPICAL SUMMER WITH DEEP TROUGHING ALOFT OVER THE REGION WHICH SHOULD MAINTAIN GOOD CHANCE POPS THROUGH THURSDAY. TEMPS WILL BE NEAR CLIMATOLOGY DURING THE PERIOD. MCB 70/93/67/91 2615 BTR 73/92/69/91 2625 MSY 77/92/75/91 2725 GPT 73/92/73/90 2715 .NEW...NONE. LA...XNONE. MS...NONE. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:25 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 65 min |
| Jul 22, 4:31 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 59 min |
| Jul 22, 4:42 PM CDT | Tornado Warning | LIX | Hancock | 48 min |
| Jul 22, 4:54 PM CDT | Tornado Warning | LIX | Harrison | 36 min |
| Jul 22, 5:01 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 59 min |
| Jul 22, 5:05 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 40 min |
| Jul 22, 5:11 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 49 min |
| Jul 22, 5:28 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 32 min |
| Jul 22, 5:47 PM CDT | Tornado Warning | LIX | Hancock, Pearl River | 28 min |
| Jul 22, 6:32 PM CDT | Tornado Warning | LIX | Hancock | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.